Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 31, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 13, 2007, 4:30 AM EDT for 5 counties in Florida. It took effect at Mar 13, 2007, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2007, 4:30 AM EDT (08:30 UTC)
- In effect from
- Mar 13, 2007, 12:00 PM EDT
- Expired
- Mar 13, 2007, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 130830 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 430 AM EDT TUE MAR 13 2007 ...MORE DRY CONDITIONS OVER INTERIOR WEST CENTRAL FLORIDA AGAIN TODAY... .A DRY AIRMASS WILL PERSIST ACROSS THE AREA TODAY...RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. FLZ039-042-043-048-049-051-052-055>057-060>062-065-132300- /O.UPG.KTBW.FW.A.0021.070313T1600Z-070313T2300Z/ /O.NEW.KTBW.FW.W.0031.070313T1600Z-070313T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 430 AM EDT TUE MAR 13 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY AIRMASS WILL PERSIST ACROSS THE AREA TODAY. THE COMBINATION OF DRY AIR AND AFTERNOON TEMPERATURES IN THE MID 80S WILL RESULT IN 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT THIS AFTERNOON. IN ADDITION TO LOW HUMIDITY...DISPERSION VALUES WILL BE VERY HIGH THIS AFTERNOON...AND WILL INCREASE THE POTENTIAL FOR RAPID SPREAD OF ANY WILDFIRES THAT MAY START. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 13, 3:11 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 13, 3:11 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
311 AM EDT TUE MAR 13 2007
.SHORT TERM (TODAY - THURSDAY)...RIDGING SFC AND ALOFT WITH WARM/DRY
AIRMASS CONTINUING OVER THE AREA TODAY. WITH SFC RIDGE AXIS TO
OUR NORTH...EASTERLY FLOW WILL KEEP SEA BREEZE CLOSER TO THE COAST
THIS AFTERNOON. HIGHS TODAY WILL WARM TO THE LOW-MID 80S (WARMEST
SOUTH NEAR FMY) UNDER PARTLY TO MOSTLY SUNNY SKIES.
THE MID LEVEL RIDGE AXIS WILL MOVE EAST OF THE STATE TONIGHT...THIS
WILL ALLOW FOR PARTLY CLOUDY SKIES TONIGHT WITH MID/HI CLOUDS MOVING
IN FROM THE WEST. LOWS TONIGHT IN THE MID-UPR 50S.
ON WEDNESDAY...THE UPR TROF THATS CURRENTLY OVER NM/TX WILL BE
MOVING ACROSS LOWER MISS RIVER VALLEY. MEANWHILE...THE SFC RIDGE
THATS PRESENTLY OVER OUR AREA WILL MOVE EAST INTO THE WESTERN
ATLANTIC. THE COMBINATION OF SOUTHWEST FLOW ALOFT AND INCREASING SE
LOW LEVEL FLOW WILL RESULT IN INCREASING MOISTURE AND CLOUDS ACROSS
OUR CWA. HIGHS WED WILL REACH THE MID 80S IN MOST SPOTS.
WED NIGHT AND THU...THE TROF WILL CONTINUE TO APPROACH FROM THE WEST
AND WILL BE CROSSING THE DEEP SOUTH AND CENTRAL AND EASTERN GULF
DURING THE DAY THU. ALTHOUGH MAV POPS ARE UP AROUND 40 IN MOST
SPOTS...FOR NOW WILL UNDERCUT POPS JUST A BIT GIVEN RECENT DRY
SPELL AND SINCE GUID HAS BEEN TOO HIGH WITH POPS LAST COUPLE
SYNOPTIC EVENTS. FOR NOW WILL GO WITH SLT CHANCE POPS DURING THE
DAY THU UNDER PARTLY CLOUDY SKIES WITH HIGHS IN THE LOW 80S.
&&
.LONG TERM (THURSDAY EVENING - MONDAY)...MID AND UPPER LEVEL TROUGH
SYSTEM MOVES ACROSS THE EASTERN SEABOARD ON THURSDAY EVENING AND
THROUGH FRIDAY PUSHING THE RIDGE AWAY FROM THE AREA. THERE ARE NO
SIGNIFICANT CHANGES IN LATEST MODEL RUNS REGARDING THE OVERALL
EXPECTED IMPACT OF THIS SYSTEM OVER FLORIDA WITH A FRONTAL BOUNDARY
REACHING THE NORTHERN COUNTIES ON LATE THURSDAY EVENING AND MOVING
ACROSS THE ENTIRE PENINSULA ON FRIDAY.
ALSO...MODEL RUNS CONTINUE TO SHOW THE SAME TREND FROM THE LAST 3
DAYS FAVORING LIGHT TO MODERATE RAIN SHOWERS ON FRIDAY AND LITTLE
DYNAMIC SUPPORT AT ALL LEVELS WHICH SHOULD KEEP THUNDERSTORM
ACTIVITY TO A MINIMUM. WORDING IN THE FORECAST WILL CONTINUE TO
SUGGEST ONLY SLIGHT CHANCE OF THUNDERSTORMS THROUGH FRIDAY EARLY IN
THE EVENING.
A QUICK DRYING TREND WILL FOLLOW ON SATURDAY AS HIGH PRESSURE
DEVELOPS OVER THE SOUTHEAST STATES WITH DRY AIR ADVECTION OVER
FLORIDA. AS THE RIDGE INTENSIFIES...WINDS WILL INCREASE TO 15 TO 20
MPH ON SATURDAY WHICH SHOULD HELP IN KEEPING TEMPERATURES AROUND OR
SLIGHTLY WARMER THAN NORMALS. 00Z GFS SHOWS WARMER TEMPS THAT ANY OF
THE PREVIOUS RUNS...UP TO 8 DEGREES IN SOME AREAS FROM SATURDAY
THROUGH MONDAY. AT THIS TIME WILL ONLY RAISE TEMPS BY 4 OR 5 DEGREES
AND WAIT FOR PERSISTENCE IN THIS WARMING TREND BEFORE MAKING
ADDITIONAL ADJUSTMENTS.
&&
.AVIATION...VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE NEXT 24
HOURS.
&&
.MARINE...LIGHT WINDS/SEAS TODAY WILL GIVE WAY TO INCREASING SE FLOW
WED-FRI AHEAD OF THE TROF. HOWEVER FOR NOW IT LOOKS LIKE WINDS/SEAS
WILL REMAIN BELOW HEADLINE CRITERIA DURING THIS TIME. CONDITIONS
WILL LIGHTEN UP BRIEFLY LATE FRI THROUGH EARLY SAT WITH THE TROF
OVER THE AREA. THEN N WINDS WILL INCREASE BEHIND THE TROF OVER THE
WEEKEND. WIND SPEEDS MAY INCREASE TO NEAR 20KT OFFSHORE EARLY
SUNDAY IN GUSTY N-NE FLOW BEHIND THE TROF.
&&
.FIRE WEATHER...WILL UPGRADE FIRE WX WATCH TO RED FLAG WARNING FOR
TODAY FOR ALL OF OUR COUNTIES EXCEPT PINELLAS. CURRENT RH GRIDS SHOW
AROUND 4 HRS OF RH AOB 35 PCNT TODAY...ALONG WITH VERY HIGH
DISPERSIONS. FIRE WX CONDITIONS SHOULD GRADUALLY IMPROVE DURING THE
LATTER HALF OF THE WEEK WITH INCREASING MOISTURE AHEAD OF THE TROF.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 82 61 82 64 / 0 0 10 10
FMY 84 60 83 63 / 0 0 10 10
GIF 83 59 83 62 / 0 0 10 10
SRQ 82 60 82 62 / 0 0 10 10
BKV 84 53 83 58 / 0 0 10 10
SPG 80 65 79 66 / 0 0 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE...NP
LONG TERM/AVIATION/FIRE...ARHazardous weather outlook, Mar 13, 3:52 AM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 352 AM EDT TUE MAR 13 2007 FLZ039-042-043-048>052-055>057-060>062-065-132000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 352 AM EDT TUE MAR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... A VERY DRY AIR MASS REMAINS OVER WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. THIS DRY AIR WILL MAINTAIN A THREAT FOR THE SPREAD OF WILDFIRES ACROSS ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BELOW 35 PERCENT FOR 4 OR MORE HOURS OVER INTERIOR LOCATIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON AND A RED FLAG WARNING IS IN EFFECT FOR ALL COUNTIES EXCEPT PINELLAS. OUTDOOR BURNING OF ANY KIND IS DISCOURAGED DUE TO THE DRY GROUND AND EXPECTED LOW HUMIDITY VALUES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PATCHY FOG MAY BRIEFLY RESTRICT VISIBILITIES TO A MILE OR LESS ACROSS PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA EARLY WEDNESDAY MORNING. OTHERWISE...SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE FROM LATE THURSDAY THROUGH EARLY SATURDAY AS AN UPPER LEVEL TROUGH AND SURFACE COOL FRONT CROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. NP
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.